Diarrhea and MTX injections: Hi everyone. I've been on... - NRAS

NRAS
26,211 members30,044 posts

Diarrhea and MTX injections

Hi everyone.

I've been on MTX for about one year so far. Started this treatment with injections but in the past 3 months I've been on pills, since it was a real burden for me to inject myself. The pills made me feel sick like more than a half of the week, so now I have 2 weeks since I'm on injections again.

But I noticed that I have diarrhea and I don't recall having this the 1st time I was on injections. Does anyone here struggle with the same problem while on MTX injections?

Can it be from MTX shots or it might be something else which causes my diarrhea?

Thank you

15 Replies
oldestnewest

If you didn't have it last time...it's probably due to something else? We all have a tendency to blame our medication for a problem which needs investigating if it continues.

1 like
Reply

True, but we cannot ignore the fact that this treatment has numerous and various side effects and each person's body may react to it in a specific way. And since I can say that I don't know much about this disease/treatment, I thought that others who have taken MTX for a longer time and who consequently have dealt with its side effects could help me with an answer.

Reply

Hi cosana

I had oral MTX that made me nauseous, gave me diarrhoea then constipation.

Changed to injections to bypass stomach and gut but had same symptoms except nausea. Then after about 4 months without a break, it caused depression too.

I found MTX easier to tolerate if I ate stodgy food the day I injected eg pizza/porridge.

You might want to try that and if the symptoms persist, get changed to something else.

2 likes
Reply

Thank you for your advice! This might help :)

Reply

Have you tried Pepto-Bismol?

1 like
Reply

No, I didn't take any medication. It's not severe...

1 like
Reply

I had gut problems with MTX, which got worse over time despite changing to metoject. Eventually the whole experience ended when I was faecally incontinent in a public place. I stopped taking it then despite rheumatology suggesting I continue. The last few weeks before stopping the diarrhoea was getting worse. I think it worth looking into what is happening with your gut. It took 11 weeks for my gut to settle enough after stopping MTX to feel ok. I've still got some problems 4 months on which are improving.

2 likes
Reply

I am sorry for what you had to go through. This sounds awful.

I don't have severe diarrhea, but I noticed that there are many days since my stools are watery, which I attributed to MTX injections.

Reply

I get it geez what a pain in the bum literally lol, but I am very low in iron as well so since I started taking maltofer it seems to have eased up . Yay.

Reply

Hi I to am on Methotrexate injections and usually the morning after the jab I get the runs but it doesn’t last more than the one day so yes I do think it’s the injection that causes it but to be honest I suffer with constipation so it does me a favour xx

1 like
Reply

I thought it was from that but it wasn't til I threw up too it clicked - it was that cheese - thus more popular now LACTOSE INTOLERANT

1 like
Reply

Hi cosana. methotrexate pills made me so sick, nausea, upset stomach, horrible brain fog. Switching to injection helped a bit. Have been on injection for 2 1/2 yrs and got to where nothing I ate agreed with me, everything went right through!!😕 recently have been able to discontinue and realized it also was causing me to be pretty cranky and moody. I was also having eye issues that I suspect may have been worse being on it. Have been off it for almost a month and my stomach is getting better slowly. My energy level is better and vision problems have improved!! The big difference is my mood. I feel more like myself again!!😁 I feel like it made my depression worse and I'm not so cranky!! I was also on remicade infusions when it started to get worse. My tummy troubles are not completely gone yet but, much better. Brain fog is not AS bad. Hope you get things figured out (easier said then done😕) talk to your doc. Hope it at least helps your pain and swelling.

1 like
Reply

Okay, so reading about your experience makes me realize that I am so blessed to not encounter so many issues with this treatment.

Things got better in the past few days. Actually, last night I had my mtx injection and so far, things are ok. I am really curious to see if this week I will have problems with diarrhea again.

I've chewed a lot of orbit gums lately and I read on the internet that it may cause diarrhea and digestive problems. Tried to chew less gum these days so I will be able to figure out whether it's from chewing gums or mtx injections

Reply

note pads calendars help me greatly

Reply

I tolerated it way to long. My quility of life sucked! I was afraid to go off of it because nothing i have been on has helped much. 2 months ago I started actemra infusions, it's supposed to have less side affects.

Don't put up with it too long, talk to your doctor about. I didn't and wish now I had! Yes, I've heard gums like that with certain ingredients can cause diarrhea!!😕 I guess it's the artificial sweetener??

I hope you get it figured out, would love to know if it's the metho or something else. It's tuff trying to figure out what causes what!!

Reply

You may also like...